Alert archive / North Carolina / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 307, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Jul 8, 2008, 7:46 PM EDT for 6 counties in North Carolina. It was in force for 59 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 8, 2008, 7:46 PM EDT (23:46 UTC)
- Expired
- Jul 8, 2008, 8:45 PM EDT
- In force
- 59 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
Counties Cumberland County, NC, Harnett County, NC, Hoke County, NC, Lee County, NC, Moore County, NC, Scotland County, NC
The radar
The Raleigh/Durham radar (KRAX), 86 km from the middle of the area, began a volume at 23:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 8, 7:48 PM EDT | HAIL 0.75 | Lemon Springs, NC | PENNY SIZE HAIL REPORTED BY THE LEMON SPRINGS FIRE DEPARTMENT. |
| Jul 8, 7:56 PM EDT | TSTM WND DMG | 2 Ene Lemon Springs, NC | LAW ENFORCEMENT REPORTED A TREE DONW ON A HOUSE ON SHERIFF WATSON ROAD. |
| Jul 8, 7:56 PM EDT | TSTM WND DMG | 3 Ese Lemon Springs, NC | COUPLE OF TREES REPORTED DOWN ACROSS JOHN GODFREY ROAD... NEAR SHERIFF WATSON ROAD. |
| Jul 8, 7:56 PM EDT | TSTM WND DMG | 3 Se Lemon Springs, NC | NUMEROUS TREES REPORTED DOWN ON DOUGLAS FARM ROAD... NEAR EDWARDS ROAD. |
| Jul 8, 8:11 PM EDT | TSTM WND DMG | 1 Ssw Wagram, NC | ONE TREE DOWN ACROSS OLD WIRE ROAD... NEAR WAGRAM. |
| Jul 8, 8:30 PM EDT | HAIL 0.88 | 3 W Angier, NC | NICKEL SIZE HAIL REPORTED NEAR CHALYBEATE SPRINGS ROAD AND LAFAYETTE ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 10 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 8, 6:34 PM EDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 11.8 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2216 J/kg
- Mixed-layer CIN
- -48 J/kg
- Mixed-layer LCL
- 755 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 45 m²/s²
- 0-3 km storm-relative helicity
- 22 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KRAH 082346
SVRRAH
NCC051-085-093-105-125-165-090045-
/O.NEW.KRAH.SV.W.0307.080708T2346Z-080709T0045Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
746 PM EDT TUE JUL 8 2008
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SCOTLAND COUNTY IN CENTRAL NORTH CAROLINA
HOKE COUNTY IN CENTRAL NORTH CAROLINA
CUMBERLAND COUNTY IN CENTRAL NORTH CAROLINA
SOUTHEASTERN MOORE COUNTY IN CENTRAL NORTH CAROLINA
HARNETT COUNTY IN CENTRAL NORTH CAROLINA
LEE COUNTY IN CENTRAL NORTH CAROLINA
* UNTIL 845 PM EDT
* AT 738 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM ALONG A LINE EXTENDING FROM 6 MILES NORTHWEST
OF GUM SPRINGS TO 7 MILES NORTHWEST OF ASHLEY HEIGHTS TO 6 MILES
NORTHWEST OF LAUREL HILL...OR ALONG A LINE EXTENDING FROM 7 MILES
NORTHWEST OF SANFORD TO SOUTHERN PINES TO 10 MILES SOUTHEAST OF
ROCKINGHAM...MOVING EAST AT 30 MPH. PENNY SIZED HAIL AND WINDS IN
EXCESS OF 58 MPH ARE LIKELY WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
SANFORD...LEMON SPRINGS...
EAST LAURINBURG...
WAGRAM...OLIVIA...
BROADWAY...BOWMORE...
SILVER CITY...SEMINOLE...
DUNCAN...
A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING
WINDS OF 58 MPH AND GREATER...DEADLY LIGHTNING...AND VERY HEAVY RAIN.
GO INSIDE A STURDY SHELTER. MOVE TO AN INTERIOR ROOM AND STAY AWAY
FROM WINDOWS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT
TUESDAY EVENING FOR CENTRAL NORTH CAROLINA.
LAT...LON 3477 7964 3517 7935 3555 7923 3562 7912
3552 7898 3558 7892 3548 7866 3538 7858
3484 7873 3483 7892 3489 7894 3495 7903
3483 7918 3483 7933 3476 7933 3463 7946
TIME...MOT...LOC 2346Z 270DEG 26KT 3553 7922 3519 7937
3485 7955
$$
MWS3 follow-up statements
000
WWUS52 KRAH 090003
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
801 PM EDT TUE JUL 8 2008
NCC051-085-093-105-125-165-090045-
/O.CON.KRAH.SV.W.0307.000000T0000Z-080709T0045Z/
SCOTLAND NC-HOKE NC-CUMBERLAND NC-MOORE NC-HARNETT NC-LEE NC-
801 PM EDT TUE JUL 8 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM EDT
FOR LEE...HARNETT...SOUTHEASTERN MOORE...CUMBERLAND...HOKE AND
SCOTLAND COUNTIES...
AT 754 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM SANFORD TO VASS TO LAUREL HILL...OR ALONG
A LINE EXTENDING FROM SANFORD TO 6 MILES EAST OF SOUTHERN PINES TO 6
MILES NORTH OF LAURINBURG...MOVING EAST AT 30 MPH.
IN ADDITION...A SEVERE THUNDERSTORM IS DEVELOPING SOUTHWEST OF
FAYETTEVILLE AND MOVING TOWARD THE CITY.
THESE STORMS WILL PRODUCE DAMAGING WINDS IN EXCESS OF 58 MPH. SMALL
TREES AND POSSIBLY POWER LINES ARE EXPECTED TO FALL IN THESE STRONG
WINDS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT
TUESDAY EVENING FOR CENTRAL NORTH CAROLINA.
LAT...LON 3477 7964 3517 7935 3555 7923 3562 7912
3552 7898 3558 7892 3548 7866 3538 7858
3484 7873 3483 7892 3489 7894 3495 7903
3483 7918 3483 7933 3476 7933 3463 7946
TIME...MOT...LOC 0001Z 270DEG 26KT 3553 7909 3519 7924
3485 7942
$$
14000
WWUS52 KRAH 090027
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
827 PM EDT TUE JUL 8 2008
NCC105-125-165-090037-
/O.CAN.KRAH.SV.W.0307.000000T0000Z-080709T0045Z/
SCOTLAND NC-MOORE NC-LEE NC-
827 PM EDT TUE JUL 8 2008
...THE SEVERE THUNDERSTORM WARNING FOR LEE...SOUTHEASTERN MOORE AND
SCOTLAND COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA AND
THE WARNING IS NO LONGER IN EFFECT.
IF YOU EXPERIENCED SEVERE WEATHER SUCH AS LARGE HAIL OR DAMAGING
WINDS PLEASE PASS THE INFORMATION ALONG TO YOUR NEAREST LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT
TUESDAY EVENING FOR CENTRAL NORTH CAROLINA.
LAT...LON 3484 7934 3494 7935 3516 7914 3518 7909
3530 7907 3558 7892 3548 7866 3538 7858
3484 7873 3483 7892 3489 7894 3495 7903
3483 7918
TIME...MOT...LOC 0027Z 263DEG 24KT 3549 7882
$$
NCC051-085-093-090045-
/O.CON.KRAH.SV.W.0307.000000T0000Z-080709T0045Z/
HOKE NC-CUMBERLAND NC-HARNETT NC-
827 PM EDT TUE JUL 8 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM EDT
FOR HARNETT...CUMBERLAND AND HOKE COUNTIES...
AT 820 PM EDT...A SEVERE THUNDERSTORM WAS REPORTED. THIS STORM WAS
LOCATED NEAR DUNCAN...OR 7 MILES NORTHWEST OF LILLINGTON...MOVING
EAST AT 28 MPH.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT
TUESDAY EVENING FOR CENTRAL NORTH CAROLINA.
LAT...LON 3484 7934 3494 7935 3516 7914 3518 7909
3530 7907 3558 7892 3548 7866 3538 7858
3484 7873 3483 7892 3489 7894 3495 7903
3483 7918
TIME...MOT...LOC 0027Z 263DEG 24KT 3549 7882
$$
MWS000
WWUS52 KRAH 090042
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
840 PM EDT TUE JUL 8 2008
NCC051-085-093-090050-
/O.EXP.KRAH.SV.W.0307.000000T0000Z-080709T0045Z/
HOKE NC-CUMBERLAND NC-HARNETT NC-
840 PM EDT TUE JUL 8 2008
...THE SEVERE THUNDERSTORM WARNING FOR HARNETT...CUMBERLAND AND HOKE
COUNTIES EXPIRES AT 845 PM EDT...
A TORNADO WARNING CONTINUES FOR SOUTHERN CUMBERLAND COUNTY UNTIL 915
PM.
ELSEWHERE THUNDERSTORMS HAVE MOVED EAST AND WEAKENED. THE SEVERE
THUNDERSTORM WARNING IS CANCELLED.
IF YOU EXPERIENCED SEVERE WEATHER SUCH AS LARGE HAIL OR DAMAGING
WINDS PLEASE PASS THE INFORMATION ALONG TO YOUR NEAREST LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT
TUESDAY EVENING FOR CENTRAL NORTH CAROLINA.
LAT...LON 3484 7934 3494 7935 3516 7914 3518 7909
3530 7907 3558 7892 3548 7866 3538 7858
3484 7873 3483 7892 3489 7894 3495 7903
3483 7918
TIME...MOT...LOC 0040Z 263DEG 24KT 3550 7871
$$
14What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 8, 6:50 PM EDT, 56 minutes earlier.
Area forecast discussion, Jul 8, 6:50 PM EDT, 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 650 PM EDT TUE JUL 8 2008 .SYNOPSIS... A WARM AND HUMID AIR MASS OVER THE REGION... COMBINED WITH AN UPPER LEVEL TROUGH IN THE AREA... WILL RESULT IN THE DEVELOPMENT OF SCATTERED MAINLY AFTERNOON AND EVENING THUNDERSTORMS AGAIN TODAY. THE TROUGH WILL SHIFT EAST OF THE AREA TONIGHT. A SURFACE BOUNDARY WILL APPROACH THE AREA FROM NORTHWEST LATE WEDNESDAY. && .NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/... AS OF 650 PM TUESDAY... NEW SEVERE THUNDERSTORM WATCH 672 HAS BEEN ISSUED FOR ALL OF CENTRAL NORTH CAROLINA UNTIL 11 PM. LINE OF SEVERE THUNDERSTORMS...WITH TCLT RADAR SHOWING 69KT OUTBOUND WINDS WITHIN 2K FEET OF THE SURFACE AT ONE POINT IN STANLY COUNTY...MOVING ACROSS THE SOUTHWEST PIEDMONT WITH ANOTHER LINE DEVELOPING OVER THE FAR NORTHWEST PIEDMONT. LATEST MSAS SHOWS LIFTED INDICES TO -5C OVER THE NORTHERN COUNTY WARNING AREA AND AROUND -7C OVER THE SOUTH...SO THERE IS AMPLE INSTABILITY FOR THE STORMS TO CONTINUE TO REMAIN INTENSE AT LEAST THROUGH THE MID-EVENING HOURS. STRONG SURFACE CONVERGENCE EXISTS ALL BUT THE FAR NORTHEAST TOWARD KRZZ...SO WHILE THE SEVERE THREAT MAY BE LEAST THERE...PRESENCE OF GOOD MOISTURE WITH SURFACE THETA-E RIDGING EVEN TOWARD KRZZ ON MSAS MAKES IT PRUDENT TO HAVE EVENT AREAS TOWARD HALIFAX COUNTY IN THE WATCH...DESPITE EARLIER STORMS. PREVIOUS DISCUSSION... ATMOSPHERIC CONDITIONS REMAIN RIPE FOR CONVECTION TODAY. MODIFICATION OF THE 12Z GSO SOUNDING FOR AFTERNOON TEMP AND DEW POINT SHOWS STRONG INSTABILITY... OVER 3700 J/KG OF MUCAPE... AND VERY HIGH CAPE VALUES NEAR 1000 J/KG IN THE HAIL GROWTH REGION OF -10C TO -30C ALOFT... AND THIS INSTABILITY IS ALSO REFLECTED IN THE COLD POOL ALOFT... -12C AT 12Z AT 500 MB. AVAILABLE MOISTURE IS MORE THAN SUFFICIENT WITH PRECIPITABLE WATER NEARLY 150% OF NORMAL... ALTHOUGH IT SHOULD BE BEST IN THE CENTRAL/EAST SECTIONS OF THE CWA... ALONG AND EAST OF THE MID LEVEL TROUGH AXIS. WE ALSO HAVE A POTENTIAL CONVECTIVE INSTIGATOR IN THE FORM OF A WEAK VORTICITY MAXIMUM... APPARENTLY SOURCED FROM AN EASTERN IOWA MCS YESTERDAY... THAT WILL CONTINUE ROUNDING THE TROUGH BASE PASSING THROUGH SOUTHERN/EASTERN NC. HOWEVER... THE LATEST MODELS... PARTICULARLY THE 06Z GFS AND 00Z WRF-ARW... ACTUALLY SHOW VERY LITTLE PRECIP OVER CENTRAL NC THROUGH TONIGHT... AND THIS MAY BE DUE IN PART TO ITS OVERBLOWING THE VORTICITY MAXIMUM AND HENCE OVERDOING THE NVA BEHIND IT. AND... DEEP LAYER SHEAR IS UNIMPRESSIVE AS WELL... ONLY 15 KTS AT MOST. NEVERTHELESS... WITH THE OBSERVED DATA SUPPORTING THIS MUCH INSTABILITY AND WITH PLENTY OF HEATING TAKING PLACE OVER MUCH OF THE CWA... WILL RAISE POPS TO LIKELY ACROSS MOST OF THE CWA... MAINLY SOUTHERN AND EASTERN SECTIONS THAT WILL BE INFLUENCED BY PVA. GIVEN THE DEGREE OF MID LEVEL INSTABILITY... HAIL AND NEARLY CONTINUOUS LIGHTNING WILL BE THE PRIMARY WEATHER THREATS THROUGH TONIGHT... ALTHOUGH WITH THE 30+ C VERTICAL THETA-E DIFFERENCE IN THE GSO SOUNDING... DAMAGING WINDS CANNOT BE RULED OUT EITHER. FINALLY... SEVERAL PARAMETERS INCLUDING THE HIGH CAPE (BOTH MUCAPE AND -10 TO -30C CAPE)... K-INDEX OF 33-36... AND NORMALIZED CAPE OF 0.25 ALL SUPPORT VERY VIGOROUS UPDRAFTS AND RAPID CHARGE SEPARATION... THUS THE MENTION OF FREQUENT LIGHTNING HAS BEEN ADDED TO THE FORECAST THROUGH TONIGHT. HAVE BUMPED HIGHS UP A FEW DEGREES IN THE EAST WHERE MORNING SUNSHINE AND HEATING HAVE BEEN ABUNDANT... AND HAVE LOWERED THEM A DEGREE OR TWO IN THE WEST BENEATH CONSIDERABLE MID CLOUDINESS AND SHOWERS. THE COLUMN IS EXPECTED TO REMAIN AT LEAST MODERATELY UNSTABLE WELL INTO THE EVENING... AND THE RISK OF NUMEROUS STORMS WILL LIKELY EXTEND TO NEAR OR SHORTLY AFTER MIDNIGHT. THE MID LEVEL TROUGH AXIS AND ITS ATTENDANT COOL POOL ALOFT WILL SHIFT TO COASTAL NC TOWARD 06Z TONIGHT. INCREASING TEMPERATURES AND ANTICYCLONIC FLOW IN THE MID LEVELS SHOULD FORCE A WEST-TO-EAST TAPERING OFF OF SHOWERS AND STORMS OVERNIGHT. HOWEVER PRECIPITABLE WATER STAYS QUITE HIGH OVER MUCH OF THE CWA... AND WE WILL NEED TO WATCH ANY MCS THAT DEVELOPS OVER MO/OHIO VALLEY... AS ANY RESULTANT MCV MAY INDUCE NEW CONVECTION LATE TONIGHT OVER CENTRAL/EASTERN NC. LOWS SHOULD BE VERY MILD... AROUND 70-74. HAVE MADE FEW CHANGES TO WEDNESDAY FORECAST. A LOBE OF VORTICITY NOW SWEEPING THROUGH THE GREAT LAKES/MIDWEST WILL APPROACH NC FROM THE NW LATE WEDNESDAY... AND WITH A STILL MOIST (PW NEAR 150% OF NORMAL) AND UNSTABLE (FORECAST SURFACE CAPE OVER 3000 J/KG) WITH DECENT DEEP LAYER SHEAR ON THE ORDER OF 20 KTS... THERE WILL AGAIN BE A RISK OF SEVERE STORMS. EXPECT HIGHS OF 86-92 WITH VARIABLY CLOUDY SKIES AND A BRISK SOUTHWEST WIND. -GIH && .SHORT TERM /6 AM WEDNESDAY MORNING THROUGH FRIDAY/... AS OF 245 PM MONDAY... THE GFS AND ECMWF ARE IN EXCELLENT AGREEMENT IN BRINGING THE WEAK FRONT INTO THE NORTHWEST PIEDMONT BY EARLY THURSDAY MORNING AND STALLING IT ACROSS CENTRAL NORTH CAROLINA DURING THE DAY ON THURSDAY. THIS MAKES SENSE GIVEN THE RELATIVE WEAK WEST TO WEST NORTHWESTERLY IN THE MID LEVELS AND NORMAL JULY CLIMATOLOGY THAT WOULD FAVOR A STALLING BOUNDARY. ALTHOUGH UPPER LEVEL FORCING WILL BE NEGLIGIBLE... THE STALLING FRONT WILL INTERACT WITH A MOIST AND UNSTABLE AIRMASS...CHARACTERIZED BY PRECIPITABLE WATERS OF 1.75 TO 2 INCHES. THIS SHOULD SERVE TO GENERATE ANOTHER DAY OF SCATTERED THUNDERSTORMS THAT WILL PERSIST THROUGH EARLY EVENING. HAVE INTRODUCED POPS FROM 30 IN THE FAR NW PIEDMONT (WHERE PRECIP WATERS DECLINE TO UNDER 1.5 INCHES IN THE AFTERNOON) TO 50 PERCENT ACROSS THE SOUTHEAST ZONES. CONVECTION WILL LIKELY LINGER INTO THE EVENING HOURS BEFORE DIMINISHING WITH STABILIZATION OF THE BOUNDARY LAYER. THE FRONT BEGINS TO WASH OUT ACROSS THE REGION DURING THE DAY FRIDAY. THIS IS IN CONTRAST TO PREVIOUS FORECAST OF THE FRONT MOVING SOUTH OF THE AREA. WITH MID LEVEL FLOW GENERALLY LESS THAN 15 KT...THERE ARE NO OBVIOUS SIGNS THE FRONT WOULD HAVE SUPPORT TO PUSH SOUTH OF CENTRAL NORTH CAROLINA. THEREFORE...THIS FORECAST WILL REINTRODUCE CHANCE POPS ON FRIDAY AS HIGH PRECIPITABLE WATERS AND DAYTIME INSTABILITY SHOULD ONCE AGAIN PRODUCE ISOLATED TO SCATTERED CONVECTION. LOW LEVEL THICKNESSES THROUGH THE PERIOD FAVOR NEAR SEASONABLE TEMPS WITH HIGHS IN THE UPPER 80S TO LOWER 90S AND LOWS GENERALLY AROUND 70. && .LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/... AS OF 245 PM TUESDAY... VERY BENIGN UPPER LEVEL PATTER THROUGH THE WEEKEND AS THE MAIN JET STREAM AND TROUGH AMPLIFICATION STAYS ACROSS THE US/CANADIAN BORDER. THIS LEAVES OUR REGION IN A TYPICAL SUMMERTIME REGIME... CHARACTERIZED BY TEMPS NEAR 90... MUGGY CONDITIONS WITH DEWPOINTS IN THE UPPER 60S TO NEAR 70...AND ISOLATED DIURNAL CONVECTION. WILL CARRY A 20 POP FOR THE AFTERNOON AND EARLY EVENING HOURS. MODELS DO SHOW A TROUGH BEGINNING TO AMPLIFY OVER NEW ENGLAND BY TUESDAY THAT MAY SERVE TO DROP ANOTHER FRONT INTO OUR REGION. ENOUGH MODEL DISAGREEMENT EXISTS ON THE DEGREE OF AMPLIFICATION TO LEAVE POPS AS IS AT 20 PERCENT. TEMPS DURING THE PERIOD SHOULD REMAIN NEAR TYPICAL JULY LEVELS. && .AVIATION /21Z TUESDAY THROUGH SUNDAY/... AS OF 100 PM TUESDAY... WHILE VFR CIGS AND VSBYS WILL DOMINATE OVER THE NEXT 24 HOURS... A PERIOD OF IFR-LIFR CIGS/VSBYS WITHIN THUNDERSTORMS IS LIKELY FROM EARLY AFTERNOON THROUGH THIS EVENING. A MOIST AND UNSTABLE AIR MASS RESIDES OVER THE AREA... AND WITH A POCKET OF COOL AIR IN THE MID LEVELS AND AN INCOMING PERTURBATION... THUNDERSTORM DEVELOPMENT AT OR NEAR ALL TAF SITES APPEARS IMMINENT. SOME OF THESE STORMS MAY PRODUCE HAIL OVER ONE INCH IN DIAMETER AND WIND GUSTS OVER 60 MPH... PLUS LIGHTNING MAY BE FREQUENT TO NEARLY CONTINUOUS.. THE TIMING OF STORMS IS DIFFICULT TO PIN DOWN... BUT LATEST THINKING IS THE GREATEST RISK FOR A STORM WILL BE 1 PM TO 7 PM AT INT/GSO... 2 PM TO 9 PM AT RDU... AND 3 PM TO MIDNIGHT AT RWI/FAY. AVIATION INTERESTS SHOULD CLOSELY MONITOR RADAR AND THE LATEST OBSERVATIONS THROUGH TONIGHT. LATER ON TONIGHT... AFTER 06Z... THE STORM THREAT SHOULD DIMINISH AT ALL TAF SITES. AREAS OF MVFR-IFR STRATUS MAY DEVELOP TOWARD DAYBREAK... THEN THESE CLOUDS SHOULD LIFT AND MIX TO SCATTERED 2500-4000 FT DURING WEDNESDAY MORNING. LOOKING BEYOND MIDDAY WEDNESDAY... THE CHANCE FOR STORMS... AND HENCE THE CHANCE OF A PERIOD OF MVFR-IFR CIGS/VSBYS... WILL PERSIST EVERY DAY THROUGH SUNDAY... ESPECIALLY EACH AFTERNOON THROUGH EVENING. -GIH && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS... NEAR TERM... SHORT TERM... LONG TERM... AVIATION...
Hazardous weather outlook, Jul 8, 1:11 PM EDT, 6 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 111 PM EDT TUE JUL 8 2008 NCZ007>011-025>028-041>043-078-089-091715- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-DURHAM-FRANKLIN-NASH-EDGECOMBE- WAKE-JOHNSTON-WILSON-WAYNE-SAMPSON- 111 PM EDT TUE JUL 8 2008 ...SEVERE THUNDERSTORM WATCH 668 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. NUMEROUS THUNDERSTORMS ARE EXPECTED OVER THE AREA THIS AFTERNOON THROUGH THIS EVENING. A FEW OF THE STORMS MAY BECOME SEVERE... PRODUCING LARGE HAIL IN EXCESS OF ONE INCH IN DIAMETER... AND DAMAGING WIND GUSTS OVER 60 MPH. VERY FREQUENT LIGHTNING... AS WELL AS LOCALLY HEAVY DOWNPOURS... WILL ALSO BE THREATS WITH ANY THUNDERSTORM. THE GREATEST THREAT OF SEVERE STORMS WILL BE BETWEEN 1 PM THIS AFTERNOON AND 10 PM TONIGHT. PEOPLE ACROSS CENTRAL AND EASTERN NORTH CAROLINA SHOULD KEEP UP WITH THE LATEST CONDITIONS AND FORECASTS THROUGHOUT THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. LATE DAY SHOWERS AND THUNDERSTORMS ARE EXPECTED WEDNESDAY AND THURSDAY AS A WARM MOIST AIR MASS REMAINS IN PLACE OVER THE REGION. SOME OF THE STORMS COULD REACH SEVERE LIMITS...WITH THE MAIN THREAT BEING ISOLATED DAMAGING WIND GUSTS AND SEVERE HAIL. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED FROM MID AFTERNOON THROUGH MID EVENING. SPOTTERS SHOULD STAY TUNED AND REPORT ANY SEVERE WEATHER IMMEDIATELY TO THE NATIONAL WEATHER SERVICE IN RALEIGH. NCZ021>024-038>040-073>077-083>086-088-091715- FORSYTH-GUILFORD-ALAMANCE-ORANGE-DAVIDSON-RANDOLPH-CHATHAM-STANLY- MONTGOMERY-MOORE-LEE-HARNETT-ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND- 111 PM EDT TUE JUL 8 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED OVER THE AREA THIS AFTERNOON THROUGH THIS EVENING. AN ISOLATED STORM OR TWO MAY BECOME SEVERE... PRODUCING LARGE HAIL NEAR ONE INCH IN DIAMETER... AND DAMAGING WIND GUSTS OVER 60 MPH. VERY FREQUENT LIGHTNING... AS WELL AS LOCALLY HEAVY DOWNPOURS... WILL ALSO BE THREATS WITH ANY THUNDERSTORM. THE GREATEST THREAT OF SEVERE STORMS WILL BE BETWEEN 1 PM THIS AFTERNOON AND 8 PM TONIGHT. PEOPLE ACROSS CENTRAL AND EASTERN NORTH CAROLINA SHOULD KEEP UP WITH THE LATEST CONDITIONS AND FORECASTS THROUGHOUT THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. LATE DAY SHOWERS AND THUNDERSTORMS ARE EXPECTED WEDNESDAY AND THURSDAY AS A WARM MOIST AIR MASS REMAINS IN PLACE OVER THE REGION. SOME OF THE STORMS COULD REACH SEVERE LIMITS...WITH THE MAIN THREAT BEING ISOLATED DAMAGING WIND GUSTS AND SEVERE HAIL. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTERS SHOULD STAY TUNED AND REPORT ANY SEVERE WEATHER IMMEDIATELY TO THE NATIONAL WEATHER SERVICE IN RALEIGH. GIH
In the hours before
Local storm report, Jul 8, 6:42 PM EDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
642 PM EDT TUE JUL 08 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM HAIL ANSONVILLE 35.10N 80.11W
07/08/2008 E0.75 INCH ANSON NC PUBLIC
PENNY SIZE HAIL REPORTED ALONG US HWY 52 IN ANSONVILLE.
&&
BSDLocal storm report, Jul 8, 6:44 PM EDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
644 PM EDT TUE JUL 08 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0604 PM TSTM WND DMG RICHFIELD 35.47N 80.26W
07/08/2008 STANLY NC LAW ENFORCEMENT
SEVERAL TREES REPORTED DOWN IN THE RICHFIELD AREA.
&&
BSDLocal storm report, Jul 8, 6:49 PM EDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
649 PM EDT TUE JUL 08 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0522 PM TSTM WND DMG NORWOOD 35.22N 80.12W
07/08/2008 STANLY NC LAW ENFORCEMENT
SEVERAL TREES REPORTED DOWN IN THE NORWOOD AREA.
&&
BSDLocal storm report, Jul 8, 6:53 PM EDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
653 PM EDT TUE JUL 08 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0613 PM DENSE FOG 2 SSW ALBEMARLE 35.34N 80.20W
07/08/2008 STANLY NC AMATEUR RADIO
ONE TREE REPORTED DOWN IN THE INTERSECTION OF AQUADALE
ROAD AND MORGAN ROAD... ON THE SOUTH SIDE OF ALBEMARLE.
&&
BSDLocal storm report, Jul 8, 7:36 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
736 PM EDT TUE JUL 08 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0707 PM TSTM WND DMG PLEASANT GARDEN 35.96N 79.77W
07/08/2008 GUILFORD NC LAW ENFORCEMENT
TWO TREES REPORTED DOWN IN PLEASANT GARDEN... ONE OF
WHICH WAS DOWN ACROSS LIBERTY ROAD... NEAR WOOODY MILLS
ROAD AND US HWY 421.
&&
BSDSpecial weather statement, Jul 8, 7:40 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 740 PM EDT TUE JUL 8 2008 NCZ086-088-090030- CUMBERLAND-HOKE- 740 PM EDT TUE JUL 8 2008 ...A STRONG THUNDERSTORM WILL MOVE ACROSS WESTERN CUMBERLAND AND EASTERN HOKE COUNTIES THROUGH 830 PM EDT... AT 740 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES SOUTHEAST OF ROCKFISH...OR ABOUT 11 MILES NORTHEAST OF RED SPRINGS... MOVING NORTH NORTHEAST AT 12 MPH. SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...ROCKFISH...HOPE MILLS. GUSTY WINDS OF 30 TO 40 MPH...SMALL HAIL... VERY HEAVY RAIN... AND DANGEROUS CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THIS THUNDERSTORM. DONT WAIT UNTIL YOU SEE THE FIRST LIGHTNING FLASH BEFORE HEADING TO SAFETY. INSTEAD...MOVE INDOORS AT THE FIRST SIGN OF THREATENING SKIES OR THE FIRST SOUND OF THUNDER. MAKE SURE THAT LIGHTNING IS WELL AWAY FROM YOUR LOCATION BEFORE RESUMING OUTDOOR ACTIVITY. BSD
The office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 10:18 PM EDT | Severe Thunderstorm Warning | RAH | Alamance, Chatham, Guilford, Randolph | 57 min |
| Jul 7, 10:47 PM EDT | Severe Thunderstorm Warning | RAH | Alamance, Orange | 43 min |
| Jul 7, 11:08 PM EDT | Severe Thunderstorm Warning | RAH | Person | 24 min |
| Jul 8, 12:56 PM EDT | Severe Thunderstorm Warning | RAH | Granville, Person | 49 min |
| Jul 8, 1:24 PM EDT | Severe Thunderstorm Warning | RAH | Harnett, Johnston | 51 min |
| Jul 8, 1:31 PM EDT | Severe Thunderstorm Warning | RAH | Granville, Vance, Warren | 44 min |
| Jul 8, 2:04 PM EDT | Severe Thunderstorm Warning | RAH | Halifax | 41 min |
| Jul 8, 2:14 PM EDT | Severe Thunderstorm Warning | RAH | Johnston, Wayne | 46 min |
| Jul 8, 2:22 PM EDT | Severe Thunderstorm Warning | RAH | Johnston, Nash, Wilson | 38 min |
| Jul 8, 2:49 PM EDT | Severe Thunderstorm Warning | RAH | Edgecombe, Halifax, Nash | 56 min |
| Jul 8, 2:58 PM EDT | Severe Thunderstorm Warning | RAH | Edgecombe, Halifax, Nash, Wilson | 62 min |
| Jul 8, 3:13 PM EDT | Severe Thunderstorm Warning | RAH | Johnston, Wayne | 36 min |
| Jul 8, 4:54 PM EDT | Severe Thunderstorm Warning | RAH | Anson, Montgomery, Richmond, Stanly | 66 min |
| Jul 8, 5:22 PM EDT | Flash Flood Warning | RAH | Stanly | 113 min |
| Jul 8, 5:41 PM EDT | Severe Thunderstorm Warning | RAH | Anson, Montgomery, Richmond, Stanly | 64 min |
| Jul 8, 5:49 PM EDT | Severe Thunderstorm Warning | RAH | Davidson, Randolph | 56 min |
| Jul 8, 6:13 PM EDT | Flash Flood Warning | RAH | Anson | 3 hr |
| Jul 8, 6:14 PM EDT | Severe Thunderstorm Warning | RAH | Montgomery, Richmond | 61 min |
| Jul 8, 6:40 PM EDT | Severe Thunderstorm Warning | RAH | Guilford, Randolph | 50 min |
| Jul 8, 6:46 PM EDT | Severe Thunderstorm Warning | RAH | Anson | 44 min |
| Jul 8, 6:58 PM EDT | Severe Thunderstorm Warning | RAH | Hoke, Lee, Montgomery, Moore, Richmond, Scotland | 62 min |
| Jul 8, 7:03 PM EDT | Severe Thunderstorm Warning | RAH | Alamance, Chatham, Orange | 57 min |
| Jul 8, 7:54 PM EDT | Tornado Warning | RAH | Harnett, Lee | 23 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.